Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 24, 2007, 2:43 PM MST for Pima County, Pinal County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 2:43 PM MST (21:43 UTC)
- Expired
- Aug 24, 2007, 3:30 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 242149 SVRTWC AZC019-021-242230- /O.NEW.KTWC.SV.W.0076.070824T2143Z-070824T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 243 PM MST FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES CATALINA...EAST TUCSON... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES ORACLE JUNCTION...SAN MANUEL... * UNTIL 330 PM MST * AT 240 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED FROM THE ORACLE AREA IN SOUTHEAST PINAL COUNTY EXTENDING SOUTHWARD THROUGH CATALINA AND FAR EASTERN TUCSON IN EASTERN PIMA COUNTY. STORMS WERE NEARLY STATIONARY BUT DEVELOPMENT CONTINUED ALONG BOUNDARIES NEAR THE STORMS. EXPECT DAMAGING WINDS TO 60 MPH...LARGE HAIL...AND HEAVY RAIN WITH THESE STORMS. THIS WARNING EXTENDS AND EXPANDS THE PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING FOR THIS AREA. LAT...LON 3202 11073 3211 11053 3280 11047 3255 11105 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 242207 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 304 PM MST FRI AUG 24 2007 AZC019-021-242230- /O.CON.KTWC.SV.W.0076.000000T0000Z-070824T2230Z/ PIMA AZ-PINAL AZ- 304 PM MST FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES INCLUDING THE TUCSON METRO AREA... AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS FROM FAR SOUTHEAST PINAL COUNTY THROUGH THE TUCSON METRO AREA IN NORTHEASTERN PIMA COUNTY. THE STRONGEST DEVELOPING STORMS WERE NOTED NEAR CENTRAL TO EASTERN TUCSON. STORMS WERE NEARLY STATIONARY BUT DEVELOPMENT CONTINUED ALONG BOUNDARIES NEAR THE STORMS. EXPECT DAMAGING WINDS TO 60 MPH...LARGE HAIL...AND HEAVY RAIN WITH THESE STORMS. LAT...LON 3206 11106 3205 11059 3273 11050 3255 11108 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:00 PM MST, 43 minutes earlier.
Area forecast discussion, Aug 24, 2:00 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI AUG 24 2007 .SYNOPSIS...AN INCREASINGLY MOIST SOUTHERLY FLOW...A LESS STABLE AIRMASS...AND MID LEVEL IMPULSES WILL COMBINE FOR A MUCH GREATER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...EARLIER AND MORE WIDESPREAD THUNDERSTORM DEVELOPMENT AS EXPECTED TODAY. STILL PLENTY OF MOISTURE AROUND AS EVIDENCED BY 1.57 INCHES PW ON THE 12Z KTWC SOUNDING (CONSISTENT WITH GOES SOUNDER ESTIMATES ACROSS SOUTHERN ARIZONA)...AND SURFACE DEWPTS IN THE 60S. SHEAR STILL NOT GREAT BUT WARMER LOWER LEVELS AND SOME COOLING ABOVE H5 HAS HELPED...AND A WEAK DEFORMATION AREA STILL HINTED AT ON WATER VAPOR IMAGERY ACROSS PORTIONS OF SOUTHERN ARIZONA THAT MAY BE STRENGTHENING AGAIN AS A MID LEVEL CIRCULATION PULLS NORTHWEST OFF THE NORTHERN BAJA COAST. DEEPER MOISTURE WITH DEBRIS COMING UP FROM THE SOUTH TONIGHT AND SEVERAL EMBEDDED WEAKNESSES IN THE FLOW. EXPECT THIS TO TRIGGER SOME OVERNIGHT CONVECTION THAT SPREADS INTO A BUSY...WET...AND COOLER SATURDAY. NAM12 HAS THE MAIN SHOTGUN OF IMPULSES SHIFTING INTO CENTRAL ARIZONA SATURDAY NIGHT AND NORTH OF THE AREA SUNDAY AS THE RIDGE SPREADS BACK IN FROM THE EAST. IF WE ARENT TOO WORKED OVER SUNDAY SHOULD SEE ANOTHER GOOD ROUND OF SHOWERS AND THUNDERSTORMS WITH AN INITIAL FAVORABLE 4 CORNERS POSITION...BUT AT THIS POINT IT LOOKS LIKE THE NEXT 24 HOURS MAY BE BUSY AND WIDESPREAD ENOUGH TO MAKE SUNDAY A DOWN DAY. THIS MAY GIVE WAY TO A HIGH CENTER RECONSOLIDATING NEARLY OVERHEAD EARLY IN THE NEW WEEK...PROBABLY KNOCKING THUNDERSTORM COVERAGE BACK TO DOWN TO ISOLATED LEVELS FOR VALLEY LOCATIONS BY TUESDAY AND WEDNESDAY. && .AVIATION...SCATTERED THUNDERSTORMS THIS AFTERNOON WILL PERSIST OVERNIGHT IN SOME LOCATIONS. THUNDERSTORM ACTIVITY IS THEN EXPECTED ACROSS ALL OF SOUTHEAST ARIZONA SATURDAY AND SUNDAY. VISIBILITIES NEAR THE THUNDERSTORMS TODAY WILL BE 2-4 SM WITH BKN050 CEILINGS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 86 min |
| Aug 23, 7:03 PM MST | Severe Thunderstorm Warning | TWC | Graham | 27 min |
| Aug 23, 7:45 PM MST | Areal Flood Advisory | TWC | Graham | 60 min |
| Aug 24, 1:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 24, 1:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 24, 2:03 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 87 min |
| Aug 24, 3:08 PM MST | Flash Flood Warning | TWC | Santa Cruz | 97 min |
| Aug 24, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 24, 3:16 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Aug 24, 3:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 24, 4:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.